Hi Odin,odin1243 wrote:Hello, My doctor is concerned about my staying on Tysabri. I have been on it for over nine years, but have been doing well. I am JC positive. Has anyone had ti discontinue Tysabri? If so, what medication did your doctor put you on? Have you had any difficulties?
I have no experience with Tysabri. However, stopping the drug has been associated with a condition called IRIS, or immune reconstitution inflammatory syndrome. I've linked to a few articles in the following post...
http://www.thisisms.com/forum/tysabri-a ... ml#p212893
https://www.tysabrihcp.com/en_us/home/f ... ssion.html
In contrast, Overcoming Multiple Sclerosis reports that there's a 1 in 10 chance that an IRIS rebound in disease activity will be worse than disease activity prior to starting Tysabri. The article makes this claim independent of PML occurrence.Immune reconstitution inflammatory syndrome (IRIS) has been reported in the majority of TYSABRI-treated patients who developed PML and subsequently discontinued TYSABRI. In almost all cases, IRIS occurred after plasma exchange was used to eliminate circulating TYSABRI. It presents as a clinical decline in the patient’s condition after TYSABRI removal (and, in some cases, after apparent clinical improvement) that may be rapid, can lead to serious neurological complications or death, and is often associated with characteristic changes in the MRI. TYSABRI has not been associated with IRIS in patients discontinuing treatment with TYSABRI for reasons unrelated to PML. In TYSABRI-treated patients with PML, IRIS has been reported within days to several weeks after plasma exchange. Monitoring for development of IRIS and appropriate treatment of the associated inflammation should be undertaken.
https://overcomingms.org/increasing-tim ... hance-pml/
When a person with MS stops Tysabri however, there is a risk of reactivation of their disease (immune reconstitution inflammatory syndrome – IRIS) to the same level as before starting the therapy. There is also a 1 in 10 chance of rebound in disease activity to a level worse than when they started.
Which quote was from 2004? The Overcoming Multiple Sclerosis (OMS) article was from 2018. Upon rereading the OMS quote, I believe that they're using the terms 'IRIS' and 'rebound in disease activity' to mean the same thing.odin1243 wrote:Thanks to those who have replied. It looks like IRIS seems to be a problem only for those who had to discontinue Tysabri due to problems with PML. I noticed that the quote about IRIS was from 2004, so I wasn't sure if that information was still relevant. Is the "rebound effect" the same as IRIS?
- Family Elder
- Posts: 3746
- Joined: Wed Mar 17, 2010 3:00 pm
- Location: Kanata, Ontario, Canada
Not a doctor.
- Similar Topics
- Last post
Last post by euphoniaa « Mon Mar 05, 2018 4:30 pmReplies: 1
Posted in Chronic Cerebrospinal Venous Insufficiency (CCSVI)by AkiraLe » Mon Mar 05, 2018 5:20 am » in Chronic Cerebrospinal Venous Insufficiency (CCSVI)
- 1 Replies
- 1315 Views
Last post by euphoniaa
Mon Mar 05, 2018 4:30 pm
- 5 Replies
- 984 Views
Last post by koneall
Sun Jun 17, 2018 7:41 am